| Model Number |
SIGLU60A |
| Medical Device Problem Codes |
Failure to Fire (2610); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic mini gastric bypass, on the stomach for pouch preparation, after loading the cartridge in the multi use loading unit (mulu), when the surgeon tried to fire the device, the stapler did not fire, the doctor was able to press the green button but could not squeeze the handle.There was a problem unloading the device, the distal part of the mulu broke off and part of the loading unit was stuck in the stapler.A new product was utilized to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the proximal end of the loading unit adapter was broken.It was reported that the device did not fire and a component disengaged from the device.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur due to over flexure of the reload while attached to the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: prior to firing, ensure that the tri-staple¿ 2.0 intelligent cartridge is completely embedded into the channel of the signia¿ intelligent loading unit.Do not try to load a tri-staple¿ 2.0 intelligent cartridge in the signia¿ intelligent loading unit if the cartridge cover is missing or misaligned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic mini gastric bypass, on the stomach for pouch preparation, after loading the cartridge in the multi use loading unit (mulu), when the surgeon tried to fire the device, the stapler did not fire, and the doctor was able to press the green button but could not squeeze the handle.The distal part of the mulu broke off and part of the loading unit was stuck in the stapler.When the cartridge was not fired, the surgeon has taken out handle and unload the loading unit from handle.At that time, the loading unit was found broken.A new handle and reload were utilized to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.